Common fixed point theorems for families of weakly compatible maps. (English) Zbl 1142.54363

Summary: In this paper the existence and approximation of a unique common fixed point of two families of weakly compatible self-maps on a complete metric space are investigated. An example is presented to show that our results for the mappings considered satisfying non-linear contractive type conditions are genuine generalizations of the recent result for metric spaces [B. Singh and S. Jain, J. Math. Anal. Appl. 301, No. 2, 439–448 (2005; Zbl 1068.54044), Theorem 3.3] and many other known results.


54H25 Fixed-point and coincidence theorems (topological aspects)


Zbl 1068.54044
Full Text: DOI


[1] Singh, B.; Jain, S., A fixed point theorem in Menger space through weak compatibility, J. Math. Anal. Appl., 301, 439-448 (2005) · Zbl 1068.54044
[2] Ćirić, Lj. B., Generalized contractions and fixed-point theorems, Publ. Inst. Math., 26, 19-26 (1971) · Zbl 0234.54029
[3] Ćirić, Lj. B., On a family of contractive maps and fixed points, Publ. Inst. Math., 31, 45-51 (1974) · Zbl 0306.54057
[4] Babu, G. V.R.; Vara Prasad, K. N.V. V., Common fixed point theorems of different compatible type mappings using Ćirić’s contraction type condition, Math. Commun., 11, 1, 87-102 (2006) · Zbl 1120.47045
[5] Ray, B. K., On Ćirić’s fixed point theorem, Fund. Math., 94, 3, 221-229 (1977) · Zbl 0345.54044
[6] Singh, S. L.; Mishra, S. N., On a Ljubomir Ćirić’s fixed point theorem for nonexpansive type maps with applications, Indian J. Pure Appl. Math., 33, 531-542 (2002) · Zbl 1030.47042
[7] Junck, G., Common fixed points for commuting and compatible maps on compacta, Proc. Amer. Math. Soc., 103, 977-983 (1988) · Zbl 0661.54043
[8] Junck, G.; Rhoades, B. E., Fixed points for set valued functions without continuity, Indian J. Pure Appl. Math., 29, 227-238 (1998) · Zbl 0904.54034
[9] Chen, R.; Song, Y. Y., Convergence to common fixed point of nonexpansive semigroups, J. Comput. Appl. Math., 200, 2, 566-575 (2007) · Zbl 1204.47076
[10] Chen, R.; He, H. M., Viscosity approximation of common fixed points of nonexpansive semigroups in Banach space, Appl. Math. Lett., 20, 7, 751-757 (2007) · Zbl 1161.47049
[11] Ćirić, Lj. B.; Ume, J. S., Some common fixed point theorems for weakly compatible mappings, J. Math. Anal. Appl., 314, 488-499 (2006) · Zbl 1086.54027
[12] Hussain, N.; Jungck, G., Common fixed point and invariant approximation results for noncommuting generalized (f, g)-nonexpansive maps, J. Math. Anal. Appl., 321, 851-861 (2006) · Zbl 1106.47048
[13] Imdad, M.; Kumar, S., Rhoades-type fixed-point theorems for a pair of nonself mappings, Comput. Math. Appl., 46, 919-927 (2003) · Zbl 1065.47059
[14] Jungck, G.; Hussain, N., Compatible maps and invariant approximations, J. Math. Anal. Appl., 325, 1003-1012 (2007) · Zbl 1110.54024
[15] Pathak, H. K.; Khan, M. S.; Tiwari, R., A common fixed point theorem and its application to nonlinear integral equations, Comput. Math. Appl., 53, 961-971 (2007) · Zbl 1126.45003
[16] Razani, A.; Shirdaryazdi, M., A common fixed point theorem of compatible maps in Menger space, Chaos, Solitons Fractals, 32, 26-34 (2007) · Zbl 1134.54321
[17] Wu, S. N.; Debnath, L., Inequalities for convex sequences and their applications, Comput. Math. Appl., 54, 525-534 (2007) · Zbl 1144.26016
[18] Yao, Y. H.; Yao, J. C.; Zhou, H. Y., Approximation methods for common fixed points of infinite countable family of nonexpansive mappings, Comput. Math. Appl., 53, 1380-1389 (2007) · Zbl 1140.47057
[19] Zhu, J. N.; Cho, Y. J.; Kang, S. M., Equivalent contractive conditions in symmetric spaces, Comput. Math. Appl., 50, 1621-1628 (2005) · Zbl 1080.47046
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.